?

Log in

I started taking the generic Wellbutrin SR about a month and a half… - Wellbutrin Users [entries|archive|friends|userinfo]
wellbutrinusers

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

[Dec. 23rd, 2009|10:33 am]
wellbutrinusers
wellbutrinusers
[pina_m21]
I started taking the generic Wellbutrin SR about a month and a half ago.  I felt that it started working within days.  I had more energy, less agitated, not crying over little things anymore.  I felt better than i had in a really long time.  I'm already at 300mg a day, side effects are very minor.  I'm starting to feel a decrease in energy, i'm crying again and getting super pissed.  Now, granted these are things i should be angry about, but not to the level of anger i feel.  I feel like i'm getting back to where i started. 
I am close to my menstrual cycle, and the holidays are typically harder for me as a single mom but i'm concerned that the meds arent working as well anymore.  Is it just that we're getting closer to the hardest part (christmas and new years) of the holidays for me or should i talk to my doc about increasing my dosage?
Has anyone had this issue before??
linkReply

Comments:
From: (Anonymous)
2009-12-26 09:00 pm (UTC)
Hi Pina m21...

I am replying because your entry is so recent. Another site only has entries from 2006-2008. I hope you've weathered Christmas well.

Anyway, I've been taking generic WB-SR (bupropion-sr) 150mg./day for three weeks. And, I started feeling good, but noticed that my temper fuse was shorter than normal--usually over small stuff like traffic or my cats misbehaving. And, I am noticing that I am feeling a bit more emotional than normal. But, I am going to continue; it may take a few months for the med to Really take effect, and for me to adapt to the side effects.

I think in your case, you should definitely talk to your doc, but I also think that some of your troubles may be what you said: the stress of the holidays and pms (but, i'm a guy--what do i know? :-D). I don't think the meds have stopped working. You may not be getting enough Sleep and Exercise. Your initial high energy may have been a side-effect that your body is now getting used to, so you are not as energetic as you were in the beginning.

Regular rigorous morning exercise will help increase your neurotransmitters for the entire day. By rigorous, I mean walking briskly for 30-60 minutes, three times a week--or even up to five times a week--In The Morning...! By regular, I mean don't stop doing it, no matter what, as long as you can walk. Regular morning exercise naturally helps Everybody, but for people taking anti-depressants, it can help our bodies use the medication better. It also helps with the lack of energy and anger. I always feel better on the days that I walk--less irritability and able to handle stress better.

I would not make any more changes with your med, right now. 300mg should be enough. Try adding morning exercise. You may be pleasantly surprised! But, Talk With Your Doctor For Sure. Happy New Year to All of Us...!!! :-D
(Reply) (Thread)
From: (Anonymous)
2009-12-28 03:54 pm (UTC)
Thanks so much!! I used to do alot of high energy yoga and/or walking in morning before work and it always made me feel alot better. I guess thats a habit i need to get back into. Thanks!
(Reply) (Parent) (Thread)
From: (Anonymous)
2009-12-30 12:51 pm (UTC)

Sleepless in Cali

You are welcome so much!!! :-D
(Reply) (Parent) (Thread)
[User Picture]From: sabonai
2009-12-29 01:52 pm (UTC)
This is my second winter being on Wellbutrin. You feel more energy right away but once you get used to that but it hasn't fully kicked in for the depression it seems there is a bit of a gap there... I think it took a good two months for me. Obviously there is no magic bullet. I have found that having a shorter fuse is the one side effect I have. With the kids it has helped tremendously to have a system. We started doing "1-2-3 Magic" and it helps. I have to follow rules too! No yelling! :D Increasing your dosage probably won't help and may hurt the rage issue. Think about decreasing your caffeine intake and talking to the doctor about ways to cope. Good luck!
(Reply) (Thread)
From: (Anonymous)
2009-12-30 01:01 pm (UTC)

Magic

I like what you wrote about following rules. Yeah, I gotta remind myself to check myself. Awareness is Everything. Not sure what 1-2-3-Magic is, but it sounds like fun. Is it like counting to ten, or is it a time-out? And, yes, I've found that I need a lot less coffee, especially due to the fact that I quit smoking last Friday. I am gonna be patient (no pun intended), and give WB some more time. It's not good to make quick changes with these kinds of meds. I am gonna talk with a psychiatrist--my WB-SR was prescribed by my M.D. for smoking cessation, but I also suffer from mild depression/anxiety--especially this time of year. This WB has helped me a lot: able to focus, complete tasks, smile, laugh, be more present. I like your lipstick. :-D
(Reply) (Parent) (Thread)
[User Picture]From: _andshesays
2010-01-18 10:58 pm (UTC)
hey, i just started taking wellbutrin for SAD. when do you start taking wellbutrin for the winter, and when do you taper off? do you base it upon light changes etc?
(Reply) (Parent) (Thread)
From: (Anonymous)
2010-01-31 08:46 pm (UTC)

and, he said:

Since it may take a month or two or three or four or more months for it to really benefit you, it might be good to start it in September.

As to tapering-off in the Spring, you should talk with your doc about this. Do not start/stop without a doctor knowing about it.

We can't be helped if doctors don't know how/what we're doing...

:-D
(Reply) (Parent) (Thread)
From: dowtong
2010-06-04 06:02 pm (UTC)

DOPAMINE/NOREPINEPHERINE....LIGHTS UP

I am not a doctor nor expert in this area BUT Wellbutrin appears to work on the above neurotransmitter sites and this may well be the reason for it's ability to lift one out of a clinical depression. BUT, cells talk to one another via electro/chemical means and whether one has too much, too little of either of these neurotransmitters could well determine the levels and types of feelings and thoughts. The mind is what the brain does. The electrical strength also comes into play here as do genetic predisposition(what your parents, grandparents may have been subject to) plus the external environment, stressors and the like. It can truly be a conundrum, confusing, almost hopeless. My suggestion would be to keep a good record of what happens in your daily life...how you feel at particular times of the day..month, what you eat/drink(coffee and Wellbutrin can make some manic...overstimulation), what bothers you, makes you happy...all these little things that pass through our Life as 'normal'. It becomes an experiment with trial and error, with the main thing of you controlling it, not it controlling you. Easy to say, I know....Just try to play a more active role in what is happening to you. Let me know how things go(or don't). Gordon
(Reply) (Thread)